Alert archive / Texas / Wind Advisories in 2023
Wind Advisory 16, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Mar 31, 2023, 3:07 AM CDT for 6 counties in Texas. It took effect at Mar 31, 2023, 9:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2023, 3:07 AM CDT (08:07 UTC)
- In effect from
- Mar 31, 2023, 9:00 AM CDT
- Expired
- Mar 31, 2023, 7:09 PM CDT
- In force
- 10 hr
- Issued by
- NWS Lubbock, TX
Counties Garza County, TX, Kent County, TX, Lynn County, TX, Stonewall County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 58 km from the middle of the area, began a volume at 08:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 8.1 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 497 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 2028 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Mar 31, 12:17 AM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, Mar 31, 12:17 AM CDT, 2 hours 50 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 1217 AM CDT Fri Mar 31 2023 ...New AVIATION... .SHORT TERM... (This evening through Friday) Issued at 305 PM CDT Thu Mar 30 2023 A dryline continues to make gradual progress eastward from eastern New Mexico into the South Plains and southern Texas Panhandle this afternoon. Cloud cover E-ESE of the dryline has held temperatures back somewhat, but where clouds eventually clear, especially on the Caprock, should see quick spikes into the upper 70s by late this afternoon. Breezy WSW surface winds will ease after sunset but remain relatively elevated overnight as a strong trough associated with a potent upper low tracks east out of Wyoming into Nebraska overnight. A High Wind Watch remains in effect for much of our area beginning at 9am tomorrow morning until 6pm tomorrow evening. The timing of the upper trough tomorrow morning with the onset of diurnal mixing has a window from mid morning tomorrow through mid- afternoon with the strongest winds gusting up to 60 MPH. Areas of blowing dust may also restrict visibility at times. High temperatures tomorrow will moderate back to around 70 on the Caprock as cooler mid-level air associated with the strong system to the north settles over the region. Please see the FWF discussion below regarding Fire Weather concerns for tomorrow and the remainder of the extended forecast. && .LONG TERM... (Friday night through next Wednesday) Issued at 305 PM CDT Thu Mar 30 2023 The strong winds will diminish Friday night as the upper jet departs as the closed low moves east into The Great Lakes area. Saturday the forecast area heads into some brief zonal flow aloft with light south winds returning at the surface and warm temperatures in the 70s. Warm air advection will continue into the weekend with a return of southwesterly flow aloft. Sunday, a weak shortwave aloft will pass over the forecast area with lee troughing developing through the day. A weak dryline will be present along the I-27 corridor and move eastward through the day. Thus, with weak lift aloft and meager low level moisture (dewpoints in the lower 50s) across the far eastern Rolling Plains, there is a potentially for a shower and/or thunderstorm to develop. However, the potential remains low with the best chances farther east. Behind the dryline, dry air will fill in across the forecast area and combined with breezy winds will give way to elevated to critical fire weather concerns. By Monday, the next trough axis will dig into California. The dryline will keep to our east with dry, warm, and breezy conditions keeping the critical fire weather concerns persisting. Tuesday, the system aloft will strengthen into a closed low but the timing is very slightly off between models. Overall, a strong jet axis is progged to cross the Texas Panhandle Tuesday with windy conditions for the forecast area as strong lee cyclogenesis develops. Warm temperatures will persist off the Caprock, but temperatures may be slightly cooler (lower 70s) along the High Plains as the Pacific Front moves through the region. Depending on the speed of the system early next week, Wednesday could end up breezy with critical fire weather concerns continue. The alternative would be the upper system moves through quicker and weak surface ridging develops with light winds, which would help to dampen the fire weather concerns. && .AVIATION... (06Z TAFS) Issued at 1212 AM CDT Fri Mar 31 2023 All TAF sites will experience strong winds late morning into the early evening. These winds will also bring blowing dust to the region. While conditions are expected to remain VFR, there are times where dust could lower VIS to MVFR. Winds will begin to decrease around sunset, at which time VFR conditions will prevail through the rest of the night. && .FIRE WEATHER... Issued at 305 PM CDT Thu Mar 30 2023 A Red Flag Warning remains in effect for tomorrow across our entire area from 9AM through 10PM along with the High Wind Watch also beginning at 9AM tomorrow, ending at 6 PM. Critical to Extremely Critical fire weather concerns will be in place tomorrow due to strong sustained surface westerlies between 30-35 MPH and gusts up to 60 MPH, with single digit RH values. Elevated to critical fire weather concerns are expected tomorrow, through the weekend and into early next week due to very dry, warm and breezy to windy conditions. ERCs are forecast to continue rising towards the 80th to 90th percentile through next week. Nearly widespread minimum relative humidity values in the upper single digits through the extended with breezy to windy conditions will give way to several days of critical fire weather conditions. Tuesday, looks to be critical to potentially extremely critical due to the windiest conditions with likely a wind headline being needed. && .LUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 9 AM this morning to 10 PM CDT this evening for TXZ021>044. High Wind Watch from 10 AM CDT this morning through this afternoon for TXZ021>038. && SHORT TERM...55 LONG TERM....11 AVIATION...51
Hazardous weather outlook, Mar 30, 10:06 PM CDT, 5 hours 1 minute before
Hazardous Weather Outlook National Weather Service Lubbock TX 1006 PM CDT Thu Mar 30 2023 TXZ021>044-010315- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 1006 PM CDT Thu Mar 30 2023 This Hazardous Weather Outlook is for the South Plains, Rolling Plains, and the far Southern Texas Panhandle. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A Red Flag Warning has been issued for all of the South Plains, Rolling Plains, and southern Texas Panhandle on Friday from 9 AM to 10 PM for critical fire weather conditions. A High Wind Watch has been issued for the southern Texas Panhandle and the South and Rolling Plains on Friday from 10 AM to 6 PM for sustained winds of 30-40 mph and gusts up to 60 mph. Elevated to critical fire weather conditions are likely Saturday through Tuesday as conditions will remain extremely dry, winds breezy, and as fuels continue to dry with low chances of precipitation. A few thunderstorms are possible Sunday morning and afternoon across the far eastern Rolling Plains. The threat for severe weather remains low.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 3:07 AM CDT | High Wind Warning | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 12 more | 16 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.